Alert archive / Oregon / Storm Warnings in 2012

Storm Warning 11, NWS Portland, OR

December 3, 2012

NWS Portland, OR issued this storm warning at Dec 3, 2012, 11:38 PM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 3, 2012, 11:38 PM PST (07:38 UTC)
Expired
Dec 4, 2012, 5:49 AM PST
In force
6 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

449 
WHUS76 KPQR 040738
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
1138 PM PST MON DEC 3 2012

PZZ250-270-041200-
/O.UPG.KPQR.GL.W.0050.000000T0000Z-121205T0000Z/
/O.NEW.KPQR.SR.W.0011.121204T0738Z-121204T1200Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-
1138 PM PST MON DEC 3 2012

...STORM WARNING IN EFFECT UNTIL 4 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY. 

* WINDS: SOUTH WINDS OF 30 TO 40 KT WITH GUSTS TO 50 KT THROUGH
  4 AM. 

* SEAS: 11 TO 13 FT BUILDING TO 18 TO 22 FT LATE TONIGHT WITH 
  THE HIGHEST SEAS SOUTH OF TILLAMOOK. SEAS WILL RELAX AS WINDS 
  EASE TUESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ255-275-041400-
/O.UPG.KPQR.GL.W.0050.000000T0000Z-121205T0000Z/
/O.NEW.KPQR.SR.W.0011.121204T0738Z-121204T1400Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
1138 PM PST MON DEC 3 2012

...STORM WARNING IN EFFECT UNTIL 6 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT UNTIL 6 AM PST TUESDAY. THE GALE
WARNING IS NO LONGER IN EFFECT. 

* WINDS: SOUTH WINDS OF 30 TO 40 KT WITH GUSTS TO 50 KT THROUGH
  DAYBREAK. 

* SEAS: 11 TO 13 FT BUILDING TO 18 TO 22 FT LATE TONIGHT WITH 
  THE HIGHEST SEAS SOUTH OF TILLAMOOK. SEAS WILL RELAX AS WINDS 
  EASE TUESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ210-041545-
/O.CON.KPQR.RB.Y.0152.000000T0000Z-121205T0200Z/
COLUMBIA RIVER BAR-
1138 PM PST MON DEC 3 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
6 PM PST TUESDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 PM
PST TUESDAY. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: COMBINED SEAS 12 TO 15 FT BUILDING TO NEAR 20 FT 
  BY 3 AM TUESDAY. SEAS EASE BACK TOWARD 13 TO 15 FT BY LATE 
  TUESDAY MORNING. 

* FIRST EBB: SEAS WILL TEMPORARILY BUILD TO 22 FT WITH BREAKERS
  DURING THE EBB CURRENT AROUND 815 AM TUESDAY. 

* SECOND EBB: SEAS WILL TEMPORARILY BUILD TO 16 FT WITH BREAKERS
  LIKELY DURING THE EBB CURRENT AROUND 800 PM TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
4 follow-up statements
039 
WHUS76 KPQR 041038
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
238 AM PST TUE DEC 4 2012

PZZ250-270-041200-
/O.CON.KPQR.SR.W.0011.000000T0000Z-121204T1200Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-
238 AM PST TUE DEC 4 2012

...STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING...

A STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING. 

* WINDS: SOUTH WINDS OF 30 TO 40 KT WITH GUSTS TO 50 KT THROUGH 
  4 AM. 

* SEAS: 13 TO 15 FT BUILDING TO 18 TO 22 FT LATE TONIGHT WITH THE
  HIGHEST SEAS SOUTH OF TILLAMOOK. SEAS WILL DROP BACK DOWN TO 13
  TO 15 FT AS WINDS EASE TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ255-275-041400-
/O.CON.KPQR.SR.W.0011.000000T0000Z-121204T1400Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
238 AM PST TUE DEC 4 2012

...STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...

A STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING. 

* WINDS: SOUTH WINDS OF 30 TO 40 KT WITH GUSTS TO 50 KT THROUGH 
  DAYBREAK. 

* SEAS: 13 TO 15 FT BUILDING TO 18 TO 22 FT LATE TONIGHT WITH THE
  HIGHEST SEAS SOUTH OF TILLAMOOK. SEAS WILL DROP BACK DOWN TO 13
  TO 15 FT AS WINDS EASE TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ210-041845-
/O.CON.KPQR.RB.Y.0152.000000T0000Z-121205T0200Z/
COLUMBIA RIVER BAR-
238 AM PST TUE DEC 4 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
6 PM PST THIS EVENING...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 PM
PST THIS EVENING. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: COMBINED SEAS 13 TO 15 FT BUILDING TO NEAR 20 FT
  BY 5 AM TUESDAY. SEAS WILL DROP BACK DOWN TO 13 TO 15 FT BY
  TUESDAY AFTERNOON.

* FIRST EBB: SEAS WILL TEMPORARILY BUILD TO 21 FT WITH BREAKERS 
  DURING THE EBB CURRENT AROUND 815 AM THIS MORNING. 

* SECOND EBB: SEAS WILL TEMPORARILY BUILD TO 16 FT WITH BREAKERS 
  LIKELY DURING THE EBB CURRENT AROUND 800 PM THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
075 
WHUS76 KPQR 041146
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
346 AM PST TUE DEC 4 2012

PZZ250-270-041300-
/O.EXP.KPQR.SR.W.0011.000000T0000Z-121204T1200Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-
346 AM PST TUE DEC 4 2012

...STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

THE STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. 

$$

PZZ255-275-041400-
/O.CON.KPQR.SR.W.0011.000000T0000Z-121204T1400Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
346 AM PST TUE DEC 4 2012

...STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...

A STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING. 

* WINDS: SOUTH WINDS OF 30 TO 40 KT WITH GUSTS TO 50 KT THROUGH 
  DAYBREAK. 

* SEAS: 20 TO 24 FT LATE TONIGHT WITH THE HIGHEST SEAS SOUTH OF
  TILLAMOOK. SEAS WILL DROP BACK DOWN TO 13 TO 15 FT AS WINDS THIS 
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ210-042000-
/O.CON.KPQR.RB.Y.0152.000000T0000Z-121205T0200Z/
COLUMBIA RIVER BAR-
346 AM PST TUE DEC 4 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
6 PM PST THIS EVENING...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 PM
PST THIS EVENING. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: COMBINED SEAS NEAR 20 FT DROP DOWN TO 13 TO 15 FT
  BY TUESDAY AFTERNOON.

* FIRST EBB: SEAS WILL TEMPORARILY BUILD TO 21 FT WITH BREAKERS DURING
  THE EBB CURRENT AROUND 815 AM THIS MORNING.

* SECOND EBB: SEAS WILL TEMPORARILY BUILD TO 16 FT WITH BREAKERS DURING
  THE EBB CURRENT AROUND 800 PM THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
352 
WHUS76 KPQR 041156
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
356 AM PST TUE DEC 4 2012

PZZ250-270-041700-
/O.CAN.KPQR.SR.W.0011.000000T0000Z-121204T1200Z/
/O.NEW.KPQR.GL.W.0051.121204T1156Z-121204T1700Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-
356 AM PST TUE DEC 4 2012

...GALE WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. THE
STORM WARNING HAS BEEN CANCELLED. 

* WINDS: SOUTH WINDS OF 25 TO 35 KT WITH GUSTS TO 40 KT THROUGH
  9 AM.

* SEAS: 17 TO 21 FT EARLY THIS MORNING. SEAS WILL DROP BACK DOWN
  TO 13 TO 15 FT AS WINDS EASE LATE THIS MORNING INTO THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ275-041700-
/O.CAN.KPQR.SR.W.0011.000000T0000Z-121204T1400Z/
/O.NEW.KPQR.GL.W.0051.121204T1156Z-121204T1700Z/
WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
356 AM PST TUE DEC 4 2012

...GALE WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. THE
STORM WARNING HAS BEEN CANCELLED. 

* WINDS: SOUTH WINDS OF 25 TO 35 KT WITH GUSTS TO 40 KT THROUGH
  9 AM.

* SEAS: 20 TO 24 FT EARLY THIS MORNING WITH THE HIGHEST SEAS SOUTH OF 
  NEWPORT. SEAS WILL DROP BACK DOWN TO 13 TO 15 FT AS WINDS EASE 
  THIS AFTERNOON. 


A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ255-041400-
/O.CON.KPQR.SR.W.0011.000000T0000Z-121204T1400Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
356 AM PST TUE DEC 4 2012

...STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...

A STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING. 

* WINDS: SOUTH WINDS OF 30 TO 40 KT WITH GUSTS TO 50 KT THROUGH 
  DAYBREAK. 

* SEAS: 20 TO 24 FT LATE TONIGHT WITH THE HIGHEST SEAS SOUTH OF
  NEWPORT. SEAS WILL DROP BACK DOWN TO 13 TO 15 FT AS WINDS EASE
  LATE THIS MORNING INTO THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ210-042000-
/O.CON.KPQR.RB.Y.0152.000000T0000Z-121205T0200Z/
COLUMBIA RIVER BAR-
356 AM PST TUE DEC 4 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
6 PM PST THIS EVENING...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 PM
PST THIS EVENING. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: COMBINED SEAS NEAR 20 FT DROP DOWN TO 13 TO 15 
  FT BY TUESDAY AFTERNOON. 

* FIRST EBB: SEAS WILL TEMPORARILY BUILD TO 21 FT WITH BREAKERS 
  DURING THE EBB CURRENT AROUND 815 AM THIS MORNING. 

* SECOND EBB: SEAS WILL TEMPORARILY BUILD TO 16 FT WITH BREAKERS 
  DURING THE EBB CURRENT AROUND 800 PM THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
974 
WHUS76 KPQR 041349
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
549 AM PST TUE DEC 4 2012

PZZ255-041700-
/O.CAN.KPQR.SR.W.0011.000000T0000Z-121204T1400Z/
/O.NEW.KPQR.GL.W.0052.121204T1349Z-121204T1700Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
549 AM PST TUE DEC 4 2012

...GALE WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

* WINDS: SOUTH WINDS OF 25 TO 35 KT WITH GUSTS TO 40 KT THROUGH 9 AM.

* SEAS: 19 TO 23 FT FALLING TO 13 TO 15 FT THIS AFTERNOON AS WINDS
  EASE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ250-270-275-042200-
/O.CAN.KPQR.GL.W.0051.000000T0000Z-121204T1700Z/
/O.NEW.KPQR.SI.Y.0147.121204T1349Z-121204T1800Z/
/O.NEW.KPQR.SW.Y.0088.121204T1349Z-121205T1200Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
549 AM PST TUE DEC 4 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 10 AM PST THIS
MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN
ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT
UNTIL 4 AM PST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: SOUTH WINDS OF 15 TO 25 KT WITH GUSTS TO 30 KT THROUGH 
  10 AM. 

* SEAS: 18 TO 22 FT EARLY THIS MORNING WILL SUBSIDE TO 13 TO 15 FT
  BY THIS AFTERNOON...AND LIKELY STAY ABOVE 10 FT THROUGH MUCH OF
  WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ210-042200-
/O.EXT.KPQR.RB.Y.0152.000000T0000Z-121205T1200Z/
COLUMBIA RIVER BAR-
549 AM PST TUE DEC 4 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 AM
PST WEDNESDAY...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL
4 AM PST WEDNESDAY. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: COMBINED SEAS NEAR 20 FT WILL DROP DOWN TO BETWEEN
  13 AND 15 FT BY THIS AFTERNOON.

* FIRST EBB: SEAS WILL TEMPORARILY BUILD TO 21 FT WITH BREAKERS 
  DURING THE EBB CURRENT AROUND 815 AM THIS MORNING. 

* SECOND EBB: SEAS WILL TEMPORARILY BUILD TO 16 FT WITH BREAKERS 
  DURING THE EBB CURRENT AROUND 800 PM THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this storm warning went out at Dec 3, 8:44 PM PST, 2 hours 54 minutes earlier.

Area forecast discussion, Dec 3, 8:44 PM PST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
844 PM PST MON DEC 3 2012

.SYNOPSIS.... A STRONG FRONT WILL MOVE THROUGH OVERNIGHT AND
TUESDAY FOR INCREASING RAIN THAT COULD BE LOCALLY HEAVY...STRONG
WINDS ESPECIALLY NEAR THE COAST...AND RISING SNOW LEVELS. THE FRONT
WILL STALL AND MAINTAIN FAIRLY HEAVY RAIN AT TIMES WELL INTO TUESDAY
NIGHT FOR  THE SOUTHERN HALF OF THE AREA. ONSHORE FLOW WILL WEAKEN
FOR DECREASING SHOWERS ON WEDNESDAY. THE MODELS ARE SHOWING AN UPPER
LEVEL SYSTEM DROPPING IN FROM THE NORTHWEST LATER THIS WEEK AND INTO
THE WEEKEND FOR COOLER CONDITIONS....SHOWERS...AND LOWER SNOW LEVELS.

&&

.SHORT TERM...NNW TO SSE ORIENTED WARM FRONT PASSED BY BUOY 46002
AROUND 02Z. SATELLITE DERIVED PRECIPITABLE WATER PLUME WITH BETWEEN
1.25 AND 1.5 INCHES OVERRUNNING THE FRONT...AND EXPECTED TO ARRIVE
ALONG THE COAST BEFORE MIDNIGHT. MODELS SHOW STRONG AND MOIST
ISENTROPIC LIFT AT 290K LIFTING ACROSS THE REGION BETWEEN 06Z AND
12Z TONIGHT...AS THE WARM FRONT IS EXPECTED TO LIFT THROUGH. THIS
SHOULD BRING A PERIOD OF HEAVY RAIN LATER TONIGHT. SNOW LEVELS WILL
RISE WITH THE WARMER AIR AND  DEEPER MOISTURE LATE TONIGHT. A
DECREASING SURFACE PRESSURE GRADIENT BEHIND THE WARM FRONT SUGGESTS
THE MOST LIKELY TIME TO SEE HIGH WINDS ALONG THE COAST OUT OF THIS
EVENT WILL COME WITH OR SHORTLY AFTER WARM FRONT PASSAGE...WHICH
APPEARS TO BE A LITTLE BEFORE 12Z. WITH THE FORECAST AREA LARGELY IN
THE WARM SECTOR TUE MORNING AND THE INITIAL HIGH PRECIPITABLE WATER
PLUME MOVING PAST...RAINFALL RATES ARE LIKELY TO LET UP FOR A PERIOD
OF TIME. A COLD FRONT SLOWLY SAGGING SE THROUGH THE AREA LATER IN
THE DAY AND TUE EVENING WILL PROVIDE A FOCUS FOR PRECIPITATION
AGAIN. MODELS ALL INDICATE THE MAIN MOISTURE PLUME SHIFTS S OF THE
FORECAST AREA TUE...BUT ANOTHER WAVE EXPECTED TO TEMPORARILY ENHANCE
PRECIPITATION RATES AGAIN AT THE END OF THE DAY...MOST LIKELY OVER
THE SE HALF OF THE FORECAST AREA. OVERALL PROBABLY NOT AS CONFIDENT
AS PREVIOUS FORECAST IN THE SET UP OF AN AREA WITH AN EXTENDED
PERIOD OF HEAVY RAIN TUE...BUT CONFIDENCE NOT STRONG ENOUGH TO MAKE
ANY CHANGES TO THE CURRENT FLOOD WATCH.

REMAINDER OF SHORT TERM DISCUSSION UNCHANGED...
WEDNESDAY LOOKS LIKE DECREASING SHOWERS BEHIND THE TUESDAY SYSTEM
WITH CONTINUED WESTERLY FLOW MOVING WEAK DISTURBANCES THROUGH THEA
AREA.EXPECT LOWERING SNOW LEVELS BUT DECREASING ONSHORE FLOW LIMITING
SHOWER ACTIVITY.

THERE ARE SOME CHANGES TO THE MID-RANGE FORECAST...AND NOT
NECESSARILY ONE FOR THE BETTER IF YOU ARE LOOKING FOR DRY WEATHER.
MODELS ARE ALL DEPICTING A STRONG THOUGH NOT VERY MOIST SHORTWAVE TO
SWING THROUGH THE AREA...THOUGH THEY ARE NOT IN GREAT AGREEMENT AS TO
HOW FAR SOUTH THE WAVE WILL GET. CONFIDENCE IS HIGH ENOUGH FOR LIKELY
POPS IN THE NORTHERN TIER...DECREASING SIGNIFICANTLY AS YOU HEAD
SOUTH...THOUGH IT COULD PAN OUT AS LIGHT QPF MAY FALL ACROSS THE AREA
IF YOU BELIEVE THE NAM/GFS...EURO/GEM ARE BIT FURTHER NORTH. KMD

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS.
THURSDAY NIGHT THROUGH MONDAY...A FAIRLY SIGNIFICANT SHIFT HAS
OCCURRED IN THE EXTENDED FCST MODELS OVER THE LAST COUPLE OF RUN
CYCLES. WHILE SOME SPREAD STILL EXISTS...FCST CONFIDENCE HAS
INCREASED THAT AN UPPER LEVEL RIDGE WILL AMPLIFY OVER THE NE PAC
LATE THIS WEEK...ALLOWING A COLD UPPER LEVEL TROUGH TO DROP DOWN
INTO THE PAC NW. PERIODIC LIGHT PRECIPITATION IS EXPECTED FROM THU
THROUGH MUCH OF THE WEEKEND AS WEAK DISTURBANCES ROTATE THROUGH THE
TROUGH. AT THIS POINT...THE ENSEMBLE SPREAD IS MAINLY IN HOW FAR
WEST THE TROUGH AND ASSOCIATED COLD AIR WILL EXTEND. THE ENSEMBLE
MEANS KEEP THE COLDEST AIR EAST OF THE CASCADES. HOWEVER... A FEW OF
THE ENSEMBLES AND THE 12Z OPERATIONAL GFS BRING THE COLDER AIR
FURTHER WEST INTO OUR FCST AREA. DECIDED TO TREND TOWARD THE
ENSEMBLE MEANS AND DROPPED SNOW LEVELS DOWN INTO THE CASCADE
FOOTHILLS OVER THE WEEKEND. THE UPPER RIDGE IS PROGGED TO SLOWLY
PUSH EASTWARD LATE IN THE WEEKEND INTO EARLY NEXT WEEK. THIS MAY
ALLOW US A BRIEF PERIOD OF DRYING. PYLE
&&

.AVIATION...WINDS REMAINING SOMEWHAT SOUTHEASTERLY ALONG THE COAST
AND ARE HELPING KEEP CIGS VFR THERE WITH SIMILAR CONDITIONS INLAND.
FEEL THIS WILL BE THE CASE UNTIL THE BULK OF THE RAIN MOVES ASHORE
LATER THIS EVENING AND OVERNIGHT WHEN PERIODS OF MODERATE RAIN AND
MIST WILL LOWER VSBYS TO MVFR AND A BRIEF COUPLE HOURS OF IFR WITH
THE FRONTAL PASSAGE. AM HAVING DOUBTS ABOUT STRONG WINDS ALONG THE
ENTIRE COAST BUT CONTINUE TO SEE A BEST CHANCE FOR GUSTS EXCEEDING
45KT AT KONP FOR A FEW HOURS BEGINNING AROUND 10Z WHEN WINDS SHIFT
TO SLIGHTLY ONSHORE. DO EXPECT BREEZY TO WINDY CONDITIONS ELSEWHERE
BUT PERHAPS A BIT LIGHTER THAN PREVIOUSLY EXPECTED.

KPDX AND APPROACHES...PREDOMINATELY VFR CONDITIONS THIS EVENING
WITH INCREASING CHANCES OF MVFR CEILINGS AFTER 08Z. GUSTY SOUTH
WINDS WILL DEVELOP AROUND 15Z TUESDAY. SUSTAINED WINDS AROUND 20
KT WITH GUSTS UPWARDS OF 30 TO 33 KT. /JBONK

&&

.MARINE...WINDS MORE OR LESS ON TRACK WITH PREVIOUS FORECAST
THOUGH ARE A BIT LIGHT ACROSS THE SOUTHERN WATERS AT THIS HOUR.
INNER WATERS MAY STAY SOMEWHAT SHELTERED FOR A LARGE PORTION OF
THE OVERNIGHT HOURS UNTIL THE FRONT CROSSES AND SHIFTS DIRECTION
TO SLIGHTLY MORE ONSHORE. BEST SHOT FOR SEEING WIND GUSTS EXCEED
40 TO 45 KT WILL BE ALONG THE CENTRAL OREGON COAST JUST BEFORE
DAYBREAK. RECENT MODEL RUNS SLACK WINDS RATHER QUICKLY DURING THE
MORNING HOURS BUT WILL MAINTAIN PREVIOUS FORECASTS GIVEN THE
TIMING UNCERTAINTY. SW DIRECTION WILL LIKELY BRING THE HIGHER WIND
SPEEDS TOWARD THE SHORE FOR THE EARLY DAYLIGHT HOURS HOWEVER.

SEAS CURRENTLY RUNNING AROUND 11 FT/ 9 SEC AT THE BUOYS. AS WINDS
INCREASE TONIGHT SO WILL THE SEAS. SEAS WILL LIKELY BUILD TO 18 TO
22 FT TONIGHT...WITH THE HIGHEST SEAS SOUTH OF TILLAMOOK TUESDAY
MORNING. SEAS WILL RELAX AS WINDS EASE THROUGH TUESDAY AFTERNOON.

AFTER TUESDAY...THINGS CALM DOWN QUITE A BIT. SEAS GRADUALLY
 SUBSIDE BACK TO 10 FT OR LESS BY LATE WEDNESDAY NIGHT. WINDS
TURN MORE W TO NW AND REMAIN AT 10 TO 20 KT AS HIGH PRESSURE
BUILDS OFFSHORE. /JBONK

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...FLOOD WATCH FROM 4 AM PST TUESDAY THROUGH WEDNESDAY AFTERNOON
     FOR CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE
     COUNTY-CENTRAL COAST RANGE OF WESTERN OREGON-CENTRAL OREGON
     COAST-CENTRAL WILLAMETTE VALLEY-COAST RANGE OF NORTHWEST
     OREGON-GREATER PORTLAND METRO AREA-NORTH OREGON COAST-
     NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
     SOUTH WILLAMETTE VALLEY.

     HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO NOON PST TUESDAY
     FOR CENTRAL OREGON COAST-NORTH OREGON COAST.

WA...HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO NOON PST TUESDAY
     FOR SOUTH WASHINGTON COAST.

PZ...GALE WARNING UNTIL 4 PM PST TUESDAY FOR COASTAL WATERS FROM
     CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 6 PM
     PST TUESDAY.
&&

MORE WEATHER INFORMATION ONLINE AT...HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Dec 3, 5:00 AM PST, 18 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
500 AM PST MON DEC 3 2012

ORZ011-013-WAZ019-041600-
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-
500 AM PST MON DEC 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT FOR THE SOUTH
WASHINGTON CASCADES THROUGH 4 PM TODAY AND THE NORTH OREGON
CASCADES THROUGH 10 AM TODAY. SEE PDXWSWPQR FOR DETAILS.

AREAS OF HEAVY RAIN ARE POSSIBLE MONDAY NIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AREAS OF HEAVY RAIN ARE POSSIBLE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ250-255-270-275-041600-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
500 AM PST MON DEC 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT THROUGH TUESDAY AFTERNOON. SEE
PDXCWFPQR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ001-002-WAZ021-041600-
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
500 AM PST MON DEC 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT FOR BEACHES AND HEADLANDS
BEGINNING AT MIDNIGHT TONIGHT. SEE PDXNPWPQR FOR DETAILS.

AREAS OF HEAVY RAIN ARE POSSIBLE BEGINNING MONDAY NIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A HIGH WIND WARNING IS IN EFFECT FOR BEACHES AND HEADLANDS
UNTIL NOON TUESDAY. SEE PDXNPWPQR FOR DETAILS.

AREAS OF HEAVY RAIN ARE POSSIBLE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ003>010-012-014-WAZ020-022-023-039-040-041600-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-
CASCADE FOOTHILLS IN LANE COUNTY-UPPER HOOD RIVER VALLEY-
WILLAPA HILLS-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS-
500 AM PST MON DEC 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

AREAS OF HEAVY RAIN ARE POSSIBLE BEGINNING MONDAY NIGHT. OTHERWISE
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AREAS OF HEAVY RAIN ARE POSSIBLE TUESDAY. OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 2:24 AM PSTWind AdvisoryPQR3 hr
Dec 4, 3:56 AM PSTGale WarningPQR113 min
Dec 4, 5:49 AM PSTGale WarningPQR3 hr
Dec 4, 5:49 AM PSTSmall Craft Advisory for WindsPQR25 hr
Dec 4, 5:49 AM PSTSmall Craft Advisory for Hazardous SeasPQR45 hr

Nearby

Storm Warnings in Oregon, 2012Every storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.